MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341205 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Granuloma (1876); Deformity/ Disfigurement (2360)
| Date of Event |
01/21/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Section d6b.Explantation date: (b)(6) 2025.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 42-year-old caucasian female patient underwent a primary breast augmentation with a 330cc mentor memoryshape breast implant and experienced a rupture on the left side post-operatively, which was diagnosed with an ultrasound.As a result, the patient is to undergo device explantation on (b)(6) 2025.
Additional Manufacturer Narrative
On april 03, 2025, mentor received additional information regarding the patient's event.It was reported that the patient experienced capsular contracture (baker grade 2).It was also reported via ultrasound that the had granuloma.The patient had multiple echogenic lymph nodes with "snowstorm" shadowing on the left side.The lymph nodes measured 1.9 cm in the long axis.Coding in section h6-health effect - clinical code has been updated to capture this additional information.On april 07, 2025, mentor received additional information reporting that the patient's replacement device was a 320cc mentor memorygel boost breast implant ((b)(6)) with serial number (b)(6).On april 25, 2025, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On may 02, 2025, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned device revealed that mentor memoryshape¿ mm+ 330cc breast implant was found to be ruptured.In addition, siltex cracking was noted on the edges of the rupture.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria, and that normal wear may have caused the observed defect.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).